Dieting with Obstacles - nuvaring?




View Full Version : nuvaring?


allison6689
08-10-2009, 09:13 PM
i've been on this for a little over a week. i was hoping it would suppress my appetite like i read online it did for some, but so far no luck. not only has my sex drive decreased but also i think it's depressing me. i've tried Yaz before and i became a psycho woman but now i feel hopeless when it comes to my two main priorities: weight loss and school. i gorged a little bit ago after one week of portion control and now i feel sick and bloated. i hate this feeling. i shouldn't have done that.

are any of you lovely ladies out there having successful weight loss while using Nuvaring as well?


GradPhase
08-12-2009, 08:03 PM
I haven't tried Nuva Ring, but I know I certainly can't do BCPills or Depo shots anymore for mood swings. I'm considering the Mirena IUD -- have you looked in to that, in case the Nuva Ring doesn't work out for you?

Mom2QJandT
08-12-2009, 08:16 PM
I tried the Nuva Ring and was a depressed mess. I also gained 9 lb in 3 weeks on it. Like you, Yaz made me psycho. I went to Ortho-Tricyclene (not sure how to spell it) and I had no more issues. Good luck!


macky
08-12-2009, 08:36 PM
I've been on the Nuvaring for about a year and a half, but when this cycle's over, I'm not refilling my rx.

I did not notice mood swings or weight gain on it (well yes, weight gain, but also loss and that's due to other things!). The whole point of the nuvaring is that the hormones are released down "there" where they are needed and not circulating in your bloodstream - so any moodiness or weight issues are likely due to your existing levels of hormones in your brain and not due to the nuvaring. At least that's how it was explained to me.

I'm not happy with it because I get HORRIBLE cramps with it. Previously, I used ortho-tricyclin LO and had a very light period with no cramps to speak of. On the ring, it's much heavier and with terrible cramps. (fyi I didn't switch before because my gyno was a jackass who told me that I couldn't possibly be trying to lose weight or I wouldn't be the size that I am and I only saw him ONCE!)

It is nice not taking the pill every day, but if you take any other medications or vitamins, it's not a big deal (at least to me) to choke down one more.

talesfromafatgirl
09-07-2009, 04:55 PM
FYI-Mirena is a progesterone only birth control method and therefore your body will respond similarly to DMPA. People experience any given birth control method, dose, brand, type of pill differently and you really can't compare one persons experience with another's. You just have to keep trying different methods to determine which is best for you. Unfortunately costly but worth it. Try a non-hormonal method such as the Paraguard Copper T IUD, diaphragm (with condoms) or condoms alone (plan b on file for back-up).